Wyoming, 2015High Wind in Wyoming, November 8, 2015
November 8, 2015 · NWS CYS · 1 event in 1 county or zone
A brief period of high gap winds occurred between Chugwater and Wheatland in southeast Wyoming.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A brief period of high gap winds occurred between Chugwater and Wheatland in southeast Wyoming.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 8, 3:55 AM MST, 2 hours 20 minutes earlier.
Area forecast discussion, Nov 8, 3:55 AM MST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
355 AM MST SUN NOV 8 2015
.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 355 AM MST SUN NOV 8 2015
CONDITIONS EARLY THIS MORNING HAVE BEEN RELATIVELY QUIET ACROSS THE
FORECAST AREA. THE EXCEPTION IS AT BORDEAUX WHERE WINDS RAMPED UP
EARLY IN THE NIGHT AND HAVE CONSISTENTLY BEEN SUSTAINED 35-40 MPH
WITH GUSTS AROUND 50 MPH. EXPECT THESE WINDS TO PERSIST THROUGH
THE MORNING...AND LIKELY WILL SEE WINDS INCREASE TO SIMILAR VALUES
IN THE ARLINGTON AREA THROUGH THE LATER MORNING HOURS AS MIXING
INCREASES AFTER SUNRISE. THE REMAINDER OF TODAY WILL BE BREEZY AND
WARMER WITH DOWNSLOPE WARMING IN PLACE...MOSTLY SUNNY SKIES
PROMOTING GOOD LLVL MIXING...AND H7 TEMPS PROGGED TO RANGE 2-6C.
WINDS LOOK TO BE VERY SIMILAR FOR TONIGHT AS SFC-700 MB PROGS ARE
ONCE AGAIN 35 TO 45 KTS. THE NEAR SFC INVERSION AND GRADIENT LOOK
TO BE A TAD WEAKER THO...SO THINKING THAT GAP FORCING WILL BE
LESS. HOWEVER...THAT COULD BE OFFSET BY THE WEAKER INVERSION
ALLOWING FOR MORE INFLUENCE FROM MOUNTAIN WAVE
ACTIVITY...ESPECIALLY NEAR ARLINGTON. WILL ADVERTISE WINDS
SUSTAINED AT 35 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH NEAR BORDEAUX
AND ALSO AT ARLINGTON.
MONDAY WILL BE ANOTHER BREEZY AND WARM DAY...WITH INCREASING HIGH
CLOUDS STREAMING IN FROM THE WEST AS THE DEEP UPPER TROUGH MOVES
ACROSS THE GREAT BASIN. REDUCED POPS MONDAY EVENING AS BEST
AVAILABLE MOISTURE WILL REMAIN TO OUR WEST UNTIL EARLY TUESDAY
MORNING. THEN WILL STEADILY SEE A PUSH OF MOISTURE AND MIDLEVEL
ENERGY WITHIN STRENGTHENING SOUTHWEST FLOW THROUGH TUESDAY MORNING.
OROGRAPHIC SNOW SHOWERS SHOULD INCREASE IN COVERAGE STARTING A
FEW HOURS BEFORE SUNRISE...CONTINUING THROUGH TUESDAY MORNING.
MODELS SHOW FRONTOGENESIS STRENGTHENING TUESDAY AFTERNOON MAINLY
OVER SOUTHEAST WYOMING AS LEESIDE CYCLOGENESIS OCCURS RAPIDLY OVER
SOUTHEAST COLORADO. EXPECT TO SEE AN UPTICK IN SNOW ACTIVITY OVER
THE MOUNTAINS WITH THE COMBINATION OF FRONTOGENESIS AND OROGRAPHICFORCING.
PRECIP SHOULD BEGIN TO SPREAD ACROSS THE WYO PLAINS THRU THE LATE
AFTERNOON AS WELL...WITH PERHAPS A FEW SHOWERS REACHING THE
NEBRASKA BORDER BY SUNSET. THIS ACTIVITY ACROSS THE PLAINS WILL
LIKELY INITIALLY BE RAIN OR A RAIN/SNOW MIX AS TEMPS WILL BE
FAIRLY MILD UNTIL THE COLD FRONT MOVES THROUGH LATER
AFTERNOON/EVENING.
.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 355 AM MST SUN NOV 8 2015
SFC/UPPER LOW WILL TRACK ACROSS COLORADO TUESDAY NIGHT THEN TURN
NORTHEAST AND ACCELERATE OVER THE CENTRAL PLAINS WEDNESDAY. EXPECT
SNOW TO SPREAD ACROSS MUCH OF THE CWA TUESDAY EVENING THOUGH
LATEST RUNS A LITTLE FARTHER SOUTH WITH THE SYSTEM AND THUS BETTER
SNOWS MORE ACROSS COLORADO. RIGHT NOW LOOKS LIKE A FAIRLY QUICK
SHOT OF SNOW OVER THE CWA WITH A FEW INCHES ACCUMULATION
ESPECIALLY CLOSER TO THE COLORADO BORDER. ACTIVITY WILL END FOR
THE MOST PART WEDS MORNING AS THE RELATIVELY QUICK-MOVING SYSTEM
EXITS THE AREA BUT A BLUSTERY AND COOL DAY EXPECTED WITH THE SFC
LOW DEEPENING AS IT MOVES ACROSS NEBRASKA INTO IOWA. CONTINUED
COOL THURSDAY AS A REINFORCING SHOT OF COOLER AIR ARRIVES WITH
NEXT SHORTWAVE BUT LITTLE PCPN ASSOCIATED WITH IT. THE UPPER FLOW
THEN TURNS MORE ZONAL FRIDAY THROUGH SATURDAY WITH DRY DOWNSLOPE
WINDS ALLOWING FOR A WARMUP.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 355 AM MST SUN NOV 8 2015
VFR OVER THE TERMINALS THROUGH MONDAY WITH HIGH PRESSURE ALOFT.
SOME GUSTY WINDS SHOULD AFFECT THE KRWL AREA LATER THIS MORNING
THROUGH THIS AFTERNOON. THE NEXT CHANCE FOR PRECIPITATION WILL
OCCUR TUESDAY THROUGH EARLY WEDNESDAY AS A PACIFIC STORM SYSTEM
MOVES ACROSS THE ROCKIES.
&&
.FIRE WEATHER...
ISSUED AT 355 AM MST SUN NOV 8 2015
TODAY WILL BE ANOTHER BREEZY AND MILD DAY ACROSS SOUTHEAST WYOMING.
HUMIDITIES ARE EXPECTED TO DROP INTO THE UPPER TEENS EARLY THIS
AFTERNOON JUST TO THE LEE OF THE LARAMIE RANGE WHERE WINDS WILL BE
GUSTING 20 TO 35 MPH. THUS...EXPECT ELEVATED FIRE WEATHER CONCERNS
IN THESE AREAS. ELSEWHERE...HUMIDITIES WILL BE HIGHER. BREEZY
CONDITIONS WILL RETURN FOR MONDAY BUT HUMIDITIES WILL REMAIN 20
PERCENT OR HIGHER. THE NEXT CHANCE FOR PRECIPITATION WILL BE TUESDAY
THROUGH EARLY WEDNESDAY AS A PACIFIC STORM SYSTEM MOVES ACROSS THE
ROCKIES.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&
SHORT TERM...RJM
LONG TERM...RE
AVIATION...RE
FIRE WEATHER...RJM
Hazardous weather outlook, Nov 8, 3:11 AM MST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
311 AM MST SUN NOV 8 2015
NEZ002-003-019>021-054-055-095-096-WYZ101>119-091100-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
311 AM MST SUN NOV 8 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A LOW PRESSURE SYSTEM IS EXPECTED TO MOVE ACROSS THE REGION LATE
TUESDAY INTO WEDNESDAY. THIS SYSTEM SHOULD BRING SOME SNOW MAINLY
TUESDAY NIGHT WITH SIGNIFICANT ACCUMULATIONS POSSIBLE IN SOME
AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Nov 8, 2:00 AM MST, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
200 AM MST SUN NOV 8 2015
WYZ106-081100-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
INCLUDING THE CITY OF...BORDEAUX
200 AM MST SUN NOV 8 2015
SUSTAINED WEST WINDS OF 30 TO 40 MPH WITH GUSTS 45 TO 50 MPH WILL
OCCUR IN SOUTHWEST PLATTE COUNTY TONIGHT. THIS INCLUDES PORTIONS
OF INTERSTATE 25 BETWEEN CHUGWATER AND WHEATLAND...ESPECIALLY NEAR
THE BORDEAUX EXIT. MOTORISTS TRAVELING THROUGH THIS AREA SHOULD BE
PREPARED FOR STRONG AND SUDDEN WIND GUSTS.
THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER
TRAFFIC DUE TO WIND SPEEDS AROUND 50 MPH. THESE WINDS MAY CAUSE
LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES
TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE
ADVISED TO DELAY TRAVEL.
Special weather statement, Nov 8, 5:53 AM MST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
553 AM MST SUN NOV 8 2015
WYZ106-081600-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
INCLUDING THE CITY OF...BORDEAUX
553 AM MST SUN NOV 8 2015
SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS 45 TO 50 MPH
WILL CONTINUE IN SOUTHWEST PLATTE COUNTY THROUGH THE MORNING.
THIS INCLUDES PORTIONS OF INTERSTATE 25 BETWEEN CHUGWATER AND
WHEATLAND...ESPECIALLY NEAR THE BORDEAUX EXIT. MOTORISTS TRAVELING
THROUGH THIS AREA SHOULD BE PREPARED FOR STRONG AND SUDDEN WIND
GUSTS.
THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER
TRAFFIC DUE TO WIND SPEEDS AROUND 50 MPH. THESE WINDS MAY CAUSE
LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES
TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE
ADVISED TO DELAY TRAVEL.
High Wind, Central Laramie Range and Southwest Platte County
- When
- November 8, 6:15 AM MST to 9:00 AM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT sensor at Bordeaux measured sustained winds of 40 mph or higher, with a peak gust of 58 mph at 08/0615 MST.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flooding in Florida, November 8 to 10, 2015$625,000 · 20 events
- Flash Flooding and Heavy Rain in Florida, November 8 to 9, 2015$802,000 · 7 events
- Blizzard and Coastal Flood in Alaska, November 8 to 10, 2015$40,000 · 68 kt wind · 5 events
- Heavy Rain in California, November 8 to 10, 20153 events
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, November 8, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 602584.